Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 43, NWS Corpus Christi, TX

June 21, 2007McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 21, 2007, 1:32 PM CDT for McMullen County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2007, 1:32 PM CDT (18:32 UTC)
Expired
Jun 21, 2007, 3:30 PM CDT
In force
118 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 122 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 211833
FFWCRP
TXC311-212030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
132 PM CDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCMULLEN COUNTY IN SOUTH TEXAS

* UNTIL 330 PM CDT

* AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 1/2 TO 1 INCH AMOUNTS WITH ISOLATED 2.5    
  INCHES ACROSS THE NORTHERN PORTIONS OF MCMULLEN COUNTY.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...TILDEN AND CROSS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2862 9837 2814 9837 2813 9878 2861 9878

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:03 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 21, 10:03 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1003 AM CDT THU JUN 21 2007

.UPDATE...THE 12Z CRP SOUNDING SHOWED A VERY MOIST AND UNSTABLE
ENVIRONMENT WHICH IS APPARANT WITH THE ONGOING SCT TSRAS ACROSS
THE E CWA. HAVE UPDATED POPS TO LOWER ACROSS THE WEST AND INCREASE
TO LIKELY ACROSS THE E FOR THE REMAINDER OF THIS MORNING. PRECIP
IS EXPECTED TO SHIFT INLAND THRU THE AFTERNOON AS THE SFC TROF
MOVES W AND ANOTHER SHORT WAVE TREKS ACROSS S TX WHICH WILL
ENHANCE THE CONVECTION ACROSS THE MID AND WESTERN SECTIONS OF THE
CWA THIS AFTERNOON. THEREFORE HAVE LIKELY ACROSS THE W TWO THIRDS
FOR THIS AFTERNOON. WL CONT FFA FOR THE 4 W COUNTIES AS THEY ARE
SATURATED AND ANY ADDITIONAL RAINFALL WILL POSE A FLOOD THREAT.

&&

.PREV DISCUSSION... /ISSUED 341 AM CDT THU JUN 21 2007/

SHORT TERM (TODAY THROUGH FRIDAY)...A RESIDUAL MESOSCALE BOUNDARY
CURRENTLY OVER THE COASTAL PLAINS WILL OSCILLATE ACROSS THE RIO
GRANDE PLAINS AND SERVE AS A FOCUS FOR CONVECTION THROUGH FRIDAY.
VERY MOIST ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE EACH
AFTERNOON/EVENING. ADDITIONALLY...A MID-LEVEL SHORTWAVE WILL CROSS
THE REGION TONIGHT WITH ANOTH APPROACHING THE WESTERN RIO GRANDE
PLAINS FRIDAY AFTERNOON. DIFFLUENCE AXIS/ALIGNMENT OF 850-700HPA
THETA-E AXES/1000-850HPA Q-VECTOR CONVERGENCE ACROSS THE RIO GRANDE
PLAINS FURTHER SUPPORTS THE FOCUS FOR CONVECTION WITH LOCALLY HEAVY
RAIN. WILL POST A FLASH FLOOD WATCH ACROSS THE RIO GRANDE PLAINS
FROM 17Z TODAY UNTIL 05Z TONIGHT AS EXCESSIVE RAINS HAVE FALLEN
ACROSS THIS AREA RECENTLY. TOTAL RAINFALL THROUGH FRIDAY ACROSS THIS
REGION WILL AVERAGE 1 TO 2 INCHES WITH LOCALIZED 2 TO 5 INCHES. WILL
GRADE POPS FROM SLIGHT CHANCE/MARGINAL LOW-END CHANCE EAST TO
HIGH-END CHANCE/LIKELY WEST THROUGH FRIDAY. SURFACE DEWPOINTS LIKELY
TO REMAIN HIGHER THAN MOS GUIDANCE SO HAVE GONE ABOVE GUIDANCE FOR
MIN TEMPERATURES TONIGHT. LOWERED MAX TEMPERATURES A FEW TO SEVERAL
DEGREES(ESPECIALLY THE RIO GRANDE PLAINS) FRIDAY DUE TO ABUNDANT
CLOUD COVER AND PRECIPITATION.

AVIATION...PATCHY MVFR CIGS/VSBYS ARE POSSIBLE THROUGH MID MORNING.
OTHERWISE VFR CIGS WILL PREVAIL THROUGH THIS EVENING. CONVECTION
WILL BECOME SCATTERED TO NUMEROUS DURING THE AFTERNOON/EVENING HOURS
FROM EAST TO WEST WITH IFR/LIFR CIGS/VSBYS ACCOMPANYING THE
STRONGEST STORMS. ISOLATED TO MARGINALLY SCATTERED CONVECTION IS
EXPECTED THIS MORNING.

MARINE...WINDS WILL BE BELOW HEADLINE CRITERIA WITH MOSTLY JUST
ISOLATED CONVECTION.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...THE MUCH ADVERTISED
DRYING TREND THAT WAS SUPPOSED TO OCCUR THROUGH THE WEEKEND IS NOW
EXPECTED TO BE MORE TEPID AND NOT AS SIGNIFICANT AS EARLIER
PROGGED.  THE MAIN CULPRIT WL BE A VERY PERSISTENT MID/UPR LVL
TROUGH AXIS THAT WL BE ANCHORED FROM NORTH TX THROUGH NRN MEXICO.
THIS TROUGH POSITION WL PLACE SOUTH TX WITHIN A BROAD DIFLUENT FLOW
AND WL HELP TO MAINTAIN SUFFICIENT MOISTURE...ESPECIALLY OUT WEST.
THE GFS/NAM/CANADIAN SOLNS INDICATE A POTENTIAL MCS FRI NIGHT AND
SAT AFFECTING THE WESTERN AREAS.  WL THUS BUMP UP POPS TO CHC OUT
WEST WITH SLIGHT CHC ELSEWHERE THROUGH SAT.  WL SHOW A SUBTLE DRYING
TREND FOR SUN AND MON.  ON TUE AND WED...IT STILL LOOKS LIKE SOUTH
TX WL BE EXPERIENCING ANOTHER SURGE OF TROPICAL MOISTURE.  WL
CONTINUE TO GO WITH CHC POPS ACROSS MOST OF THE CWA FOR TUE AND WED.
OVERALL KEPT TEMPS AT OR SLIGHTLY BELOW CLIMO DUE TO THE WET
SOILS...ABUNDANT CLOUD CVR AND RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    90  78  90  75  92  /  60  20  20  20  20
VICTORIA          91  74  92  72  92  /  60  20  20  20  20
LAREDO            91  73  91  75  95  /  60  50  50  50  40
ALICE             92  76  92  73  93  /  60  30  30  20  30
ROCKPORT          90  79  90  77  90  /  60  20  20  10  10
COTULLA           86  71  86  72  94  /  60  50  40  40  40
KINGSVILLE        91  77  91  73  93  /  60  20  20  20  20
NAVY CORPUS       89  80  89  79  90  /  60  20  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     DUVAL...LA SALLE...MCMULLEN...WEBB.

GM...NONE.

&&

TE/81...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Jun 21, 5:06 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 AM CDT THU JUN 21 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
506 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAIN ARE EXPECTED ACROSS ALL OF SOUTH TEXAS THROUGH THIS
EVENING...WITH THE GREATEST LIKLIHOOD ACROSS THE RIO GRANDE PLAINS.
RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1/4 AND 1/2 INCH ACROSS THE
EAST AND BETWEEN 1/2 AND 1 INCH OVER THE WEST. ISOLATED AMOUNTS
BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS THE RIO
GRANDE PLAINS.

.DAYS TWO THROUGH SEVEN....FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN
EXCESS OF ONE INCH WILL BE POSSIBLE ON FRIDAY AND SATURDAY ACROSS
SOUTH TEXAS.  THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR FRIDAY
NIGHT ACROSS WEBB AND LASALLE COUNTIES WHERE SEVERAL INCHES OF RAIN
MAY OCCUR.  THIS AMOUNT OF RAINFALL COMBINED WITH THE HEAVY RAINS
EARLIER IN THE WEEK MAY PRODUCE FLASH FLOODING ACROSS THIS PORTION
OF SOUTH TEXAS.

MORE HEAVY RAIN WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY AS DEEP
TROPICAL MOISTURE AFFECTS THE AREA.  SEVERAL INCHES OF RAIN WILL BE
POSSIBLE...ESPECIALLY ACROSS THE EASTERN PORTIONS OF THE COASTAL
BEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BB/MB

In the hours before

Special weather statement, Jun 21, 10:15 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1015 AM CDT THU JUN 21 2007

TXZ232-242>247-211715-
ARANSAS-BEE-CALHOUN-KLEBERG-NUECES-REFUGIO-SAN PATRICIO-
1015 AM CDT THU JUN 21 2007

...A FUNNEL CLOUD WAS REPORTED BY THE PUBLIC NEAR MUSTANG ISLAND...

THROUGH NOON...FUNNEL CLOUDS WILL BE POSSIBLE ACROSS
ARANSAS...BEE...CALHOUN...KLEBERG...NUECES...REFUGIO AND SAN
PATRICIO COUNTIES.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.

TE
Special weather statement, Jun 21, 12:37 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1237 PM CDT THU JUN 21 2007

TXZ230-231-211830-
LIVE OAK-MCMULLEN-
1237 PM CDT THU JUN 21 2007

...STRONG THUNDERSTORMS WERE AFFECTING LIVE OAK AND MCMULLEN
COUNTIES...

AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM WHITSETT TO ANNAROSE...MOVING
NORTHWEST AT 20 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. RAINFALL AMOUNTS
WILL GENERALLY RANGE FROM 1/4 TO 1/2 INCH WITH ISOLATED 2 INCH
AMOUNTS POSSIBLE.

TE
Special weather statement, Jun 21, 12:44 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1244 PM CDT THU JUN 21 2007

TXZ239-211845-
WEBB-
1244 PM CDT THU JUN 21 2007

...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS FROM AGUILARES TO ENCINAL...MOVING
NORTHWEST AT 20 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. RAINFALL AMOUNTS
WILL GENERALLY RANGE FROM 1/4 TO 1/2 INCH WITH ISOLATED 2 INCH
AMOUNTS POSSIBLE. .

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:00 AM CDTFlash Flood WatchCRPDuval, La Salle, McMullen, Webb65 hr
Jun 21, 1:58 PM CDTFlash Flood WarningCRPWebb2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.